Get 20M+ Full-Text Papers For Less Than $1.50/day. Start a 14-Day Trial for You or Your Team.

Learn More →

Unilateral Gynecomastia Induced by Treatment With Diltiazem

Unilateral Gynecomastia Induced by Treatment With Diltiazem Abstract Gynecomastia is known as an adverse drug reaction to several agents, eg, histamine-2-receptor blockers, calcium channel blockers, cytotoxic agents, ketoconazole, reserpine, and spironolactone. Tanner et al1 described 31 patients with gynecomastia during treatment with calcium channel blockers. Eleven of these men suffered from gynecomastia after nifedipine therapy, 18 men after verapamil therapy, and one patient presented with gynecomastia during treatment with diltiazem. We report another case of gynecomastia associated with diltiazem therapy. A 69-year-old man was admitted to our Department of Internal Medicine in June 1992 because of hypertension and monoclonal gammopathia. The further evaluation of pathologic serum electrophoresis revealed a benign monoclonal gammopathia without Bence Jones proteinuria or cryoglobulinemia. Hypertension was treated with diltiazem (Dilzem retard, Gödecke, Berlin, Germany), with the patient taking four tablets (90 mg of diltiazem each) daily. Nine months later, the patient developed a unilateral gynecomastia that showed no signs of malignancy on physical References 1. Tanner LA, Bosco LA. Gynecomastia associated with calcium channel blocker therapy . Arch Intern Med. 1988;148:379-380.Crossref http://www.deepdyve.com/assets/images/DeepDyve-Logo-lg.png Archives of Internal Medicine American Medical Association

Unilateral Gynecomastia Induced by Treatment With Diltiazem

Unilateral Gynecomastia Induced by Treatment With Diltiazem

Abstract

Abstract Gynecomastia is known as an adverse drug reaction to several agents, eg, histamine-2-receptor blockers, calcium channel blockers, cytotoxic agents, ketoconazole, reserpine, and spironolactone. Tanner et al1 described 31 patients with gynecomastia during treatment with calcium channel blockers. Eleven of these men suffered from gynecomastia after nifedipine therapy, 18 men after verapamil therapy, and one patient presented with gynecomastia during treatment with diltiazem. We report...
Loading next page...
 
/lp/american-medical-association/unilateral-gynecomastia-induced-by-treatment-with-diltiazem-2b8f17xXmZ
Publisher
American Medical Association
Copyright
Copyright © 1994 American Medical Association. All Rights Reserved.
ISSN
0003-9926
eISSN
1538-3679
DOI
10.1001/archinte.1994.00420030166023
Publisher site
See Article on Publisher Site

Abstract

Abstract Gynecomastia is known as an adverse drug reaction to several agents, eg, histamine-2-receptor blockers, calcium channel blockers, cytotoxic agents, ketoconazole, reserpine, and spironolactone. Tanner et al1 described 31 patients with gynecomastia during treatment with calcium channel blockers. Eleven of these men suffered from gynecomastia after nifedipine therapy, 18 men after verapamil therapy, and one patient presented with gynecomastia during treatment with diltiazem. We report another case of gynecomastia associated with diltiazem therapy. A 69-year-old man was admitted to our Department of Internal Medicine in June 1992 because of hypertension and monoclonal gammopathia. The further evaluation of pathologic serum electrophoresis revealed a benign monoclonal gammopathia without Bence Jones proteinuria or cryoglobulinemia. Hypertension was treated with diltiazem (Dilzem retard, Gödecke, Berlin, Germany), with the patient taking four tablets (90 mg of diltiazem each) daily. Nine months later, the patient developed a unilateral gynecomastia that showed no signs of malignancy on physical References 1. Tanner LA, Bosco LA. Gynecomastia associated with calcium channel blocker therapy . Arch Intern Med. 1988;148:379-380.Crossref

Journal

Archives of Internal MedicineAmerican Medical Association

Published: Feb 14, 1994

References